Alert archive / Georgia / Flash Flood Warnings in 2022
Flash Flood Warning 23, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Jul 11, 2022, 5:12 PM EDT for Grady County, Mitchell County, Thomas County, Georgia. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2022, 5:12 PM EDT (21:12 UTC)
- Expired
- Jul 11, 2022, 7:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Grady County, GA, Mitchell County, GA, Thomas County, GA
The radar
The Tallahassee radar (KTLH), 85 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 5:40 PM EDT | FLASH FLOOD | Pelham, GA | SEVERAL REPORTS OF FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.2 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1085 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
741
WGUS52 KTAE 112112
FFWTAE
GAC131-205-275-112345-
/O.NEW.KTAE.FF.W.0023.220711T2112Z-220711T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
512 PM EDT Mon Jul 11 2022
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Northwestern Thomas County in south central Georgia...
North Central Grady County in southwestern Georgia...
Southeastern Mitchell County in southwestern Georgia...
* Until 745 PM EDT.
* At 512 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Pelham, Camilla, Sale City, Cotton, Hinsonton, Laney, Quality and
Mitchell Co A/P.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3127 8422 3128 8400 3111 8400 3111 8401
3110 8401 3110 8400 3102 8400 3103 8412
3104 8429
FLASH FLOOD...RADAR INDICATED
$$
42-DVDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 4:06 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 11, 4:06 PM EDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
406 PM EDT Mon Jul 11 2022
.NEAR TERM [Through Tuesday]...
Surface analysis shows a low-level boundary or washed out cold
front from near Dothan to Valdosta. Northeast surface winds on the
poleward side of the boundary even came with low stratus this
morning. Equatorward of the boundary, low-level southwest flow
prevails. Low-level convergence along the boundary in a very moist
and moderately unstable air mass is fueling a robust round of
afternoon thunderstorms. Given PW values well in excess of 2
inches, torrential rainfall rates are occurring under heavier
cells. Cells have also shown a tendency to train near the main
boundary, while smaller-scale boundary collisions have ignited
some of the biggest rain-producing storms, for example over Holmes
County FL. So localized flash flooding is the main weather concern
through this evening, and to a lesser extent on Tuesday. The HREF
shows 20-40 percent neighborhood probabilities of exceeding flash
flood guidance (FFG) along and southeast of the Flint Valley,
including the I-75 corridor of Georgia and the inland FL Big
Bend. 1-hr FFG over most Georgia counties is 2.5-3 inches, with
areas near Spring Creek showing FFG values in excess of 3 inches
in 1 hour.
On Tuesday, the 500 mb high that is currently northeast of the
Bahamas will expand across north-central Florida, causing upper
heights to rise over the Suwanee Valley and the Nature Coast. This
will be the one part of the service area with a more significant
reduction in thunder coverage on Tue afternoon, compared with
today.
.SHORT TERM [Tuesday Night Through Wednesday Night]...
The open trough across our region is currently elongated in a
northeast to southwest orientation across the region. This is
evident in the 500mb vorticity field as well as visible satellite
this afternoon with the current shower and thunderstorm
development that is evidently rotating around a small area of mid
level rotation in Gulf County. Current model guidance has this
mid-level vorticity maxima propagating south and west through
Wednesday night. As the maxima moves slightly west of the area,
the best chances for rainfall will remain west of the Apalachicola
and Chatahoochee river basins in SE Alabama and the Florida
Panhandle. The best chances will remain in the afternoon and
evening hours as daytime heating peaks. the introduction of some
dry air will lead to the chances for some storms to produce
slightly stronger gusts at the surface. Current forecast DCAPE
values of around 700-900 will allow for strong gusty winds with
any strong downbursts that do develop under thunderstorms. Overall
with moderate cloud cover expected on Wednesday, temperatures
will climb into the low 90s east of the Apalachicola and
Chatahoochee river basins, and remain in the upper 80s west of
these river basins. Lows Tuesday and Wednesday night will
generally remain in the mid 70s areawide.
.LONG TERM [Thursday Through Monday]...
The long term period is forecast to generally remain in a wet
pattern as PW values are expected to be around 2-2.5 inches
areawide. The forecasted wet pattern is all thanks to the region
being wedged between two mid-level ridges that will maintain an
elongated northeast to southwest orientated open trough across the
southeast. This trough will predominantly remain quasi-stationary;
however, this feature is also what NHC is currently highlighting
as having a 30% chance of developing into a tropical system over
the next 5 days. With minimal ensemble support, there is a
nonzero chance of a weak tropical disturbance developing over this
time period. The biggest uncertainties remain in whether the mid-
level center of the current open trough can move over water long
enough to develop a weak surface low. This open trough will need
to be monitored over the coming days as it meanders across the
eastern and central Gulf states. The biggest impact this
disturbance brings to the area is heavy rainfall regardless of
development. With high PoPs forecast, there is a chance for heavy
rainfall almost daily through the end of the long term period.
The heavy rainfall will likely lead to increased cloud cover and
lower high temperatures across the area, with several days
possibly only reaching the mid to upper 80s. Low temperatures
overnight are forecast to remain seasonal in the low to mid 70s
however.
&&
.AVIATION...
[Through 18Z Tuesday]
Timing of showers and thunderstorms at the terminals is the main
challenge. Convection is currently bubbling over much of the area,
so terminals that are currently convection-free will have
convection developing the next hour or two. A slow diminishing of
convection is expected in the hours after sunset. Rain today and a
moist air mass will mean areas of cigs below 015 overnight and
into Tue morning. Convection will regenerate over the Gulf
overnight, spreading north to the vicinity of TLH and ECP after
sunrise Tuesday.
&&
.MARINE...
With a stationary front and upper level trough expected to remain
quasi-stationary over the region through the next several days,
numerous rounds of showers and thunderstorms are forecast for all
marine zones. The primary hazards associated with these storms
will be gusty and erratic winds, visibility reduction, lightning,
possible waterspouts, and brief increased seas. Outside of these
showers and thunderstorms winds are forecast to remain southerly
to southwesterly between 10-15 knots, with an increase to 15-20
knots starting tonight. This will increase seas to around 3-4 feet
through Thursday. These conditions will lead to cautionary values,
and small craft should exercise caution during this time.
&&
.FIRE WEATHER...
Widespread wetting rains are expected most days for the rest of
this week, except for a lull in thunderstorm coverage and sky
cover on Wednesday. Humidity will be high. The one-day increase in
sunshine on Wednesday will come with high dispersion values over
inland Florida Big Bend and Georgia districts. Otherwise, the
moist air mass and rain will support patchy fog in the hours
around sunrise most days this week.
&&
.HYDROLOGY...
With a marginal risk for excessive rainfall outlooked for Tuesday
and Wednesday for portions of the forecast area, a wet pattern is
expected to continue overall for a majority of the area. The
experimental day 4 and 5 have slight risks for excessive rainfall
outlined for much of the Florida Panhandle to wrap up the work
week. To say it's going to be a wet week is an understatement. WPC
has forecast a majority of our inland areas to have widespread
rainfall amounts of 3-5 inches over the next 7 days, with our
coastal Panhandle and western Big Bend counties forecast to see
widespread rainfall totals of 7-10 inches through the next 7 days.
There could possibly be locally heavier totals on the order of 1-2
inches than what is mentioned above. Overall, there is still
significant uncertainty with this system, and where it might
propagate over the next week. Generally speaking though, with the
rainfall totals mentioned above, the primary concerns will be for
the potential for localized flash flooding, particularly in urban
areas where storms repeatedly train over or remain stationary for
long periods of time. With the previously mentioned PW values in
the long term forecast expected to remain over the region, there
will be the potential for extremely efficient rainfall rates
possibly greater than 4 inches an hour. With rainfall rates this
high, urban areas will be particularly susceptible to flash
flooding during the next week.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 89 74 91 75 / 40 80 30 70 40
Panama City 76 86 78 88 77 / 80 90 40 70 50
Dothan 74 86 73 88 74 / 30 80 20 80 40
Albany 74 88 74 90 74 / 40 80 20 70 40
Valdosta 75 89 74 92 74 / 40 80 20 60 30
Cross City 76 90 77 92 76 / 60 70 20 60 30
Apalachicola 78 87 79 87 78 / 70 90 40 70 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 2 AM EDT /1 AM CDT/ Tuesday for
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Haner
SHORT TERM...Bunker
LONG TERM...Bunker
AVIATION...Haner
MARINE...Bunker
FIRE WEATHER...Haner
HYDROLOGY...BunkerIn the hours before
Special weather statement, Jul 11, 3:47 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
247 PM CDT Mon Jul 11 2022
FLZ011-112015-
Jackson FL-
247 PM CDT Mon Jul 11 2022
...A strong thunderstorm will impact portions of central Jackson
County through 315 PM CDT...
At 247 PM CDT, Doppler radar was tracking a strong thunderstorm near
Marianna, moving west at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Marianna, Malone, Cottondale, Grand Ridge, Greenwood, Alford, Bascom,
Jacob City, Kynesville, Blue Spring, Lovedale, Steele City, Dellwood,
Star, Two Egg, Cypress, Hornsville, Cottondale Airport, Jacobs and
Chipola Terrace.
LAT...LON 3092 8549 3096 8498 3093 8498 3093 8497
3071 8498 3065 8543 3068 8544 3078 8543
3079 8546
TIME...MOT...LOC 1947Z 077DEG 8KT 3083 8528
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Jul 11, 4:09 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
409 PM EDT Mon Jul 11 2022
FLZ016-GAZ156-157-112045-
Gadsden FL-Decatur GA-Grady GA-
409 PM EDT Mon Jul 11 2022
...A strong thunderstorm will impact portions of northeastern
Gadsden, southeastern Decatur and southwestern Grady Counties through
445 PM EDT...
At 409 PM EDT, Doppler radar was tracking a strong thunderstorm near
Havana, moving south at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Havana, Quincy, Attapulgus, Freemont, Littman, Darsey, Florence,
Concord, Scotland, Jamieson, Gibson, Laingkat, Calvary, Santa Clara,
Shady Rest, Amsterdam, Quincy Airport, Branchville, Hinson and
Dogtown.
LAT...LON 3079 8437 3064 8430 3062 8432 3060 8433
3060 8434 3058 8437 3056 8438 3055 8439
3053 8457 3076 8457
TIME...MOT...LOC 2009Z 348DEG 13KT 3071 8446
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDLocal storm report, Jul 11, 4:45 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
445 PM EDT MON JUL 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM FLASH FLOOD 3 ESE MARIANNA 30.76N 85.20W
07/11/2022 JACKSON FL 911 CALL CENTER
HIGHWAY 90 AT TURNER ROAD IMPASSIBLE DUE TO
FLOODING.
&&
KGGSpecial weather statement, Jul 11, 4:59 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
459 PM EDT Mon Jul 11 2022
FLZ016-017-112130-
Gadsden FL-Leon FL-
459 PM EDT Mon Jul 11 2022
...A strong thunderstorm will impact portions of southeastern Gadsden
and central Leon Counties through 530 PM EDT...
At 459 PM EDT, Doppler radar was tracking a strong thunderstorm over
Florida A And M, or near Tallahassee, moving northwest at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tallahassee, Midway, Florida A And M, Tallahassee Comm College,
Florida State University, Doak Campbell Stadium, Lake Bradford, Macon
Community Park, Leon Sinks, Gaither Community Center, Lake Munson,
Tallahassee Memorial Hosp, Scotland, Eight Mile Pond, Killearn
Estates, Lake Ella, Tallahassee Mall, Tallahassee Regional A/P, State
Capital Complex and Governors Square Mall.
LAT...LON 3054 8454 3066 8426 3036 8416 3030 8432
3030 8436
TIME...MOT...LOC 2059Z 155DEG 16KT 3040 8429
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDLocal storm report, Jul 11, 5:07 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
507 PM EDT MON JUL 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD 3 SSW ELPINO 30.96N 84.25W
07/11/2022 GRADY GA 911 CALL CENTER
WATER OVER ROADWAY.
&&
RADLocal storm report, Jul 11, 5:09 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
509 PM EDT MON JUL 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD 2 SW CAPEL 30.95N 84.22W
07/11/2022 GRADY GA 911 CALL CENTER
WATER OVER ROADWAY.
&&
RADThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 12:00 AM EDT | Special Weather Statement | TAE | Turner | 30 min |
| Jul 11, 12:51 AM EDT | Areal Flood Advisory | TAE | Lee | 114 min |
| Jul 11, 8:18 AM EDT | Areal Flood Advisory | TAE | Berrien, Lanier, Lowndes | 117 min |
| Jul 11, 12:58 PM EDT | Special Weather Statement | TAE | Baker, Early | 47 min |
| Jul 11, 1:44 PM EDT | Areal Flood Advisory | TAE | Baker, Calhoun, Early | 3 hr |
| Jul 11, 2:15 PM EDT | Special Weather Statement | TAE | Early | 30 min |
| Jul 11, 2:43 PM EDT | Special Weather Statement | TAE | Miller | 47 min |
| Jul 11, 3:35 PM EDT | Special Weather Statement | TAE | Brooks, Lowndes | 40 min |
| Jul 11, 4:32 PM EDT | Flash Flood Warning | TAE | Grady, Thomas | 3 hr |
Nearby
Flash Flood Warnings in Georgia, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.